June  2015, 4(2): 233-240. doi: 10.3934/eect.2015.4.233

Relating systems properties of the wave and the Schrödinger equation

1. 

Department of Applied Mathematics, University of Twente, P.O. Box 217, 7500 AE Enschede, Netherlands

2. 

FEMTO-ST AS2M, Université de Franche Comté/CNRS/ENSMM/UTBM, 24 rue Alain Savary, 25000 Besançon, France, France

Received  May 2014 Revised  September 2014 Published  May 2015

In this article we show that systems properties of the systems governed by the second order differential equation $\frac{d^{2}w}{dt^{2}}=-A_{0}w$ and the first order differential equation $\frac{dz}{dt}=iA_{0}z$ are related. This can be used to show that, for instance, exact observability of the $N$-dimensional wave equation implies the similar property for the $N$-dimensional Schrödinger equation.
Citation: Hans Zwart, Yann Le Gorrec, Bernhard Maschke. Relating systems properties of the wave and the Schrödinger equation. Evolution Equations and Control Theory, 2015, 4 (2) : 233-240. doi: 10.3934/eect.2015.4.233
References:
[1]

R. F. Curtain and H. J. Zwart, An Introduction to Infinite-Dimensional Linear Systems Theory, Springer-Verlag, New York, 1995. doi: 10.1007/978-1-4612-4224-6.

[2]

V. Duindam, A. Macchelli, S. Stramigioli and H. Bruyninckx, Modelling and Control of Complex Physical Systems - The Port-Hamiltonian Approach, Springer-Verlag, 2009. doi: 10.1007/978-3-642-03196-0.

[3]

K.-J. Engel and R. Nagel, One-Parameter Semigroups for Linear Evolution Equations, Springer-Verlag, New York, 2000.

[4]

V. Girault and P.-A. Raviart, Finite Element Approximation of the Navier-Stokes Equations, Lecture Notes in Mathematics, 749, Springer-Verlag, Berlin, 1979.

[5]

D. J. Griffiths, Introduction to Quantum Mechanics, Pearson, Prentice Hall, 2005.

[6]

B. Jacob and H. Zwart, Linear port-Hamiltonian Systems on Infinite-Dimensional Spaces, Operator Theory: Advances and Applications, 223, Birkhäuser/Springer Basel AG, Basel, 2012. doi: 10.1007/978-3-0348-0399-1.

[7]

L. Miller, Controllability cost of conservative systems: Resolvent condition and transmutation, Journal of Functional Analysis, 218 (2005), 425-444. doi: 10.1016/j.jfa.2004.02.001.

[8]

M. Tucsnak and G. Weiss, Observation and Control for Operator Semigroups, Birkhäuser, Basel, 2009. doi: 10.1007/978-3-7643-8994-9.

[9]

A. J. van der Schaft and B. M. Maschke, Hamiltonian formulation of distributed-parameter systems with boundary energy flow, J. of Geometry and Physics, 42 (2002), 166-194. doi: 10.1016/S0393-0440(01)00083-3.

[10]

H. Zwart, Sufficient conditions for admissibility, Systems & Control Lett., 54 (2005), 973-979. doi: 10.1016/j.sysconle.2005.02.009.

show all references

References:
[1]

R. F. Curtain and H. J. Zwart, An Introduction to Infinite-Dimensional Linear Systems Theory, Springer-Verlag, New York, 1995. doi: 10.1007/978-1-4612-4224-6.

[2]

V. Duindam, A. Macchelli, S. Stramigioli and H. Bruyninckx, Modelling and Control of Complex Physical Systems - The Port-Hamiltonian Approach, Springer-Verlag, 2009. doi: 10.1007/978-3-642-03196-0.

[3]

K.-J. Engel and R. Nagel, One-Parameter Semigroups for Linear Evolution Equations, Springer-Verlag, New York, 2000.

[4]

V. Girault and P.-A. Raviart, Finite Element Approximation of the Navier-Stokes Equations, Lecture Notes in Mathematics, 749, Springer-Verlag, Berlin, 1979.

[5]

D. J. Griffiths, Introduction to Quantum Mechanics, Pearson, Prentice Hall, 2005.

[6]

B. Jacob and H. Zwart, Linear port-Hamiltonian Systems on Infinite-Dimensional Spaces, Operator Theory: Advances and Applications, 223, Birkhäuser/Springer Basel AG, Basel, 2012. doi: 10.1007/978-3-0348-0399-1.

[7]

L. Miller, Controllability cost of conservative systems: Resolvent condition and transmutation, Journal of Functional Analysis, 218 (2005), 425-444. doi: 10.1016/j.jfa.2004.02.001.

[8]

M. Tucsnak and G. Weiss, Observation and Control for Operator Semigroups, Birkhäuser, Basel, 2009. doi: 10.1007/978-3-7643-8994-9.

[9]

A. J. van der Schaft and B. M. Maschke, Hamiltonian formulation of distributed-parameter systems with boundary energy flow, J. of Geometry and Physics, 42 (2002), 166-194. doi: 10.1016/S0393-0440(01)00083-3.

[10]

H. Zwart, Sufficient conditions for admissibility, Systems & Control Lett., 54 (2005), 973-979. doi: 10.1016/j.sysconle.2005.02.009.

[1]

Lassaad Aloui, Slim Tayachi. Local well-posedness for the inhomogeneous nonlinear Schrödinger equation. Discrete and Continuous Dynamical Systems, 2021, 41 (11) : 5409-5437. doi: 10.3934/dcds.2021082

[2]

Yuanyuan Ren, Yongsheng Li, Wei Yan. Sharp well-posedness of the Cauchy problem for the fourth order nonlinear Schrödinger equation. Communications on Pure and Applied Analysis, 2018, 17 (2) : 487-504. doi: 10.3934/cpaa.2018027

[3]

Takafumi Akahori. Low regularity global well-posedness for the nonlinear Schrödinger equation on closed manifolds. Communications on Pure and Applied Analysis, 2010, 9 (2) : 261-280. doi: 10.3934/cpaa.2010.9.261

[4]

Seckin Demirbas. Local well-posedness for 2-D Schrödinger equation on irrational tori and bounds on Sobolev norms. Communications on Pure and Applied Analysis, 2017, 16 (5) : 1517-1530. doi: 10.3934/cpaa.2017072

[5]

Nobu Kishimoto. Local well-posedness for the Cauchy problem of the quadratic Schrödinger equation with nonlinearity $\bar u^2$. Communications on Pure and Applied Analysis, 2008, 7 (5) : 1123-1143. doi: 10.3934/cpaa.2008.7.1123

[6]

Daniela De Silva, Nataša Pavlović, Gigliola Staffilani, Nikolaos Tzirakis. Global well-posedness for a periodic nonlinear Schrödinger equation in 1D and 2D. Discrete and Continuous Dynamical Systems, 2007, 19 (1) : 37-65. doi: 10.3934/dcds.2007.19.37

[7]

Zihua Guo, Yifei Wu. Global well-posedness for the derivative nonlinear Schrödinger equation in $H^{\frac 12} (\mathbb{R} )$. Discrete and Continuous Dynamical Systems, 2017, 37 (1) : 257-264. doi: 10.3934/dcds.2017010

[8]

Daniela De Silva, Nataša Pavlović, Gigliola Staffilani, Nikolaos Tzirakis. Global well-posedness for the $L^2$ critical nonlinear Schrödinger equation in higher dimensions. Communications on Pure and Applied Analysis, 2007, 6 (4) : 1023-1041. doi: 10.3934/cpaa.2007.6.1023

[9]

Jun-ichi Segata. Well-posedness and existence of standing waves for the fourth order nonlinear Schrödinger type equation. Discrete and Continuous Dynamical Systems, 2010, 27 (3) : 1093-1105. doi: 10.3934/dcds.2010.27.1093

[10]

Chao Yang. Sharp condition of global well-posedness for inhomogeneous nonlinear Schrödinger equation. Discrete and Continuous Dynamical Systems - S, 2021, 14 (12) : 4631-4642. doi: 10.3934/dcdss.2021136

[11]

Kelin Li, Huafei Di. On the well-posedness and stability for the fourth-order Schrödinger equation with nonlinear derivative term. Discrete and Continuous Dynamical Systems - S, 2021, 14 (12) : 4293-4320. doi: 10.3934/dcdss.2021122

[12]

Xuan Liu, Ting Zhang. Local well-posedness and finite time blowup for fourth-order Schrödinger equation with complex coefficient. Discrete and Continuous Dynamical Systems - B, 2022, 27 (5) : 2721-2757. doi: 10.3934/dcdsb.2021156

[13]

Boling Guo, Jun Wu. Well-posedness of the initial-boundary value problem for the fourth-order nonlinear Schrödinger equation. Discrete and Continuous Dynamical Systems - B, 2022, 27 (7) : 3749-3778. doi: 10.3934/dcdsb.2021205

[14]

Massimo Cicognani, Michael Reissig. Well-posedness for degenerate Schrödinger equations. Evolution Equations and Control Theory, 2014, 3 (1) : 15-33. doi: 10.3934/eect.2014.3.15

[15]

Benjamin Dodson. Global well-posedness and scattering for the defocusing, cubic nonlinear Schrödinger equation when $n = 3$ via a linear-nonlinear decomposition. Discrete and Continuous Dynamical Systems, 2013, 33 (5) : 1905-1926. doi: 10.3934/dcds.2013.33.1905

[16]

Shaoming Guo, Xianfeng Ren, Baoxiang Wang. Local well-posedness for the derivative nonlinear Schrödinger equation with $ L^2 $-subcritical data. Discrete and Continuous Dynamical Systems, 2021, 41 (9) : 4207-4253. doi: 10.3934/dcds.2021034

[17]

Abdelmouhcene Sengouga. Exact boundary observability and controllability of the wave equation in an interval with two moving endpoints. Evolution Equations and Control Theory, 2020, 9 (1) : 1-25. doi: 10.3934/eect.2020014

[18]

Tarek Saanouni. Global well-posedness of some high-order semilinear wave and Schrödinger type equations with exponential nonlinearity. Communications on Pure and Applied Analysis, 2014, 13 (1) : 273-291. doi: 10.3934/cpaa.2014.13.273

[19]

Ademir Pastor. On three-wave interaction Schrödinger systems with quadratic nonlinearities: Global well-posedness and standing waves. Communications on Pure and Applied Analysis, 2019, 18 (5) : 2217-2242. doi: 10.3934/cpaa.2019100

[20]

Boris Kolev. Local well-posedness of the EPDiff equation: A survey. Journal of Geometric Mechanics, 2017, 9 (2) : 167-189. doi: 10.3934/jgm.2017007

2021 Impact Factor: 1.169

Metrics

  • PDF downloads (77)
  • HTML views (0)
  • Cited by (1)

Other articles
by authors

[Back to Top]